MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6981045
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023 a patient underwent a posterior fixation procedure on unknown levels of the spine.During the procedure while impacting a vertebral spacer into the disc space the implant fractured at the inserter engagement point.All pieces of the fractured implant were removed from the patient and a second implant was utilized.The surgery was completed with no adverse consequences to the patient reported.
 
Additional Manufacturer Narrative
No product was returned but a photo was provided of the fractured implant confirming alleged incident.Due to the lack of information provided a root cause could not be determined but a review of the reported information and similar reported events suggests the root cause to likely be the result of excessive off angle forces or space prep difficulties.No additional investigation can be completed.Label review: ".Warnings, cautions and precautions - correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants." ".Based on fatigue testing results, when using the coroent xl interfixated system, the physician/surgeon should consider the levels of implantation." ".Information - to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at (b)(4).You may also email: (b)(4)." ".Warnings, cautions and precautions: the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage." ".Compatibility: all implants should be used only with the appropriately designated instrument (reference surgical technique)." ".Pre-operative warnings: 5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." ".Method of use: please refer to the surgical technique for this device." ".Handling of the sterile implant: open the packages carefully.Take suitable measures to ensure that the implant does not come into contact with objects that could damage its surfaces.Use only the recommended instruments for implantation of the implants.Damaged implants must not be used." ".Information: to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at (b)(4).You may also email: (b)(4).This instructions for use document is intended for the us market only.For ous instructions for use, please refer to document #9402700 for non-sterile implants and #9401726 for sterile implants." (b)(4).
 
Event or Problem Description
New or updated information listed in h10.
 
Additional Manufacturer Narrative
The device was received by nuvasive and confirmed the complaint.Review of the complaint statement identifies the device fractured during implantation as a result of angulation required due to anatomical challenges.Review of the returned device identified a large piece of peek fractured off on either side of the attachment feature with substantial deformation indicating off axis force applied.Root cause is considered to be related to technique, related to excessive force which appears to be the consequence anatomical characteristics of the patient.Manufacturing review: review of the device history record notes no material non-conformances, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling review: "warnings, cautions and precautions: the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage." "compatibility: all implants should be used only with the appropriately designated instrument (reference surgical technique)¿" "pre-operative warnings: 5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "method of use: please refer to the surgical technique for this device." "handling of the sterile implant: open the packages carefully.Take suitable measures to ensure that the implant does not come into contact with objects that could damage its surfaces.Use only the recommended instruments for implantation of the implants.Damaged implants must not be used." "information: to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at +1-800-475-9131.You may also email: info@nuvasive.Com.This instructions for use document is intended for the us market only.For ous instructions for use, please refer to document #(b)(4) for non-sterile implants and #(b)(4) for sterile implants." (b)(4).New or updated information found on sections: b4, d6, d9, g3, g6, h2, h3, h6 and h10.

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoffry gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key17672418
Report Number2031966-2023-00183
Device Sequence Number6434988
Product Code MAX
UDI-Device Identifier00887517403247
UDI-Public887517403247
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2023
Device Model Number6981045
Device Lot NumberN347095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose